MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941812500
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred.The 85% stenosed target lesion was located in the mildly tortuous and mildly calcified left anterior descending artery.After a 5.00x12mm synergy xd drug-eluting stent was deployed, the stent delivery system (sds) balloon would not come through the distal end of the guide catheter even after multiple attempts.When the device was pulled harder, the shaft broke at the distal end near the balloon.The physician used a guidezilla to engulf the balloon successfully.The guidezilla, sds, and guide were then removed simultaneously.The sds balloon was removed fully deflated.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
H6 device codes: corrected.The synergy xd mr us 5.00 x 12mm stent delivery system was returned for analysis.The device was returned without the stent as it was implanted at the lesion site.The balloon cones were reviewed, and signs of positive pressure applied to them were noted as the balloon folds were noted to be relaxed and crimp stent markings were visible on the balloon body.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks along the length of the hypotube shaft.A complete hypotube break was noted at 24 cm distal to the distal end of the strain relief.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen identified no issues.
 
Event or Problem Description
It was reported that shaft break occurred.The 85% stenosed target lesion was located in the mildly tortuous and mildly calcified left anterior descending artery.After a 5.00x12mm synergy xd drug-eluting stent was deployed, the stent delivery system (sds) balloon would not come through the distal end of the guide catheter even after multiple attempts.When the device was pulled harder, the shaft broke at the distal end near the balloon.The physician used a guidezilla to engulf the balloon successfully.The guidezilla, sds, and guide were then removed simultaneously.The sds balloon was removed fully deflated.The procedure was completed with a different device.No patient complications were reported.It was further reported that a 0.014 guidewire and a 6f guide catheter were used and the lesion was prepared with a compliant balloon.No resistance was encountered while advancing the device over the wire and in the guide catheter.There was no significant bend in the lesion.Before the stent balloon was pulled, the balloon was deflated for 15 seconds and fluoroscopy confirmed there was no contrast in the balloon.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13500624
Report Number2134265-2022-01403
Device Sequence Number17079782
Product Code NIQ
UDI-Device Identifier08714729981244
UDI-Public08714729981244
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2023
Device Model NumberH7493941812500
Device Lot Number0027392383
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer03/25/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown